Feedback on Ortho Tri-Cyclen, page 36
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Discontinuing Ortho Tricyclen Lo
I started taking Ortho Tricyclen Lo this month, and will be discontinuing its usage. Although I am becoming more tolerant of the side effects expected, I have also noticed unintended side effects that are surprising to me. First, the ability to smell my boyfriend’s unique smell is incredibly diminished, and my boyfriend has been complaining that my unique smell is “wrong” — really different. Even stranger, is I’ve noticed that I can smell his smell the closer it comes time for me to take my daily dose of OT Lo; I reason it’s because the levels of hormones are falling. In any case, my boyfriend’s ejaculate is also taking on that same strange smell that I seem to be exuding since taking the OT Lo (I’m reasoning that it’s possibly yeast, though I’m not totally sure. It’s a yeast-like smell, but not really — definitely pill-related, as it becomes really strong about 2 hours after taking the daily dose of the pill). He’s also experiencing similar feelings of depression that I am. It’s almost as if the hormone levels that women in close quarters can sometimes share are being passed between my live-in boyfriend and I. I will miss the increased breast size, though 😉 back to the latex-lined drawing board…sigh.
Subj: No more birth control pills
So far, I hate ortho-lo. I have been on it for a little over two months, and I have completely lost my sex drive, and haven’t been able to achieve an orgasm in over a month. I used to orgasm quite easily. My periods are irregular, I have acne (which is not normal for me), and I am experiencing a lot of depression. I am extremely frustrated because sex with my husband has lost its excitement. I have one pill left in the first week of the pills…is it okay for me to stop taking it now, or do I have to finish the month? I am miserable, and don’t want to take any kind of birth control pills anymore.
AskDocWeb: Sorry to hear that your experience with Ortho-lo has turned you against all birth control pills. We suggest you talk to your doctor before quitting because not all birth control pills have those effects.
Subj: Never had acne before
I took ortho tri-cyclen for 1 month and had no side effects except that my face exploded into the worst acne, and I have never had acne. So I immediately stopped it and I am still breaking out 1 month later. Did I do permanent damage or will my skin eventually return to its normal state?
AskDocWeb: It doesn’t sound like you have any permanent damage. This acne problem will settle down, but be sure to pamper your skin while in the process.
Subj: Woman’s health question
I was on Ortho tri cyclen for a few years. I actually lost weight while on this pill. Last year my insurance switched me to trinessa. I gained 40 pounds in a year. I am miserable. I have no sex drive at all. Before Trinessa I had sex at least once a day and absolutely enjoyed it! Now it is a hassle I would rather sleep. Should I quit pills all together to lose the weight or switch back to Ortho? Please help! Thanks,
AskDocWeb: We are against any birth control pill that robs you of your sex life and makes you miserable. If you talk with your health care provider, they will likely advise you to switch back.
Subj: Ortho Tri-cyclen and Lexapro
I have been taking Ortho TriCyclen Lo for one week and I have felt a bit sick to my stomach, but mostly I have been extremely depressed and very irritable. I take Lexapro which is an anti-depressant and I am wondering if the Ortho TriCyclen is interfering with the effectiveness of the Lexapro. I haven’t been this low in years. Will these symptoms go away eventually? I’m wondering if I need to stay on it for a few more weeks or just give up. I just don’t feel or act like myself on this stuff!
AskDocWeb: We would just give up on the lo. There are many reports from others on Ortho-lo with the same symptoms. Discuss these changes with your physician. And by the way, we think it is a bad idea to increase your Lexapro as a cure.
Subj: Ortho lo and acne
I’ve been on the pill for a month. I got on it because of acne. My doctor prescribed ortho lo, one month into it and my acne is worse. My doctor wants me to stay on it for three months. Is it possible that my face will clear up?
AskDocWeb: No one has reported good results for their acne with Ortho-Lo, but you can wait the 90 days and see, then let us know.
Subj: Saying no to lo
I have recently started taking ortho-tricyclen lo and I do not like it. I took regular tricyclen in the past and had no problems. Now I am very irritable and tired. I am just exhausted by the time I come home from work. My sex drive has also nearly diminished. Thank you for this feedback forum, the ortho-tricyclen lo website mentions nothing of side effects except for spotting between periods. I do not recommend taking this medication. I don’t think I can wait 3 months for my body to hopefully even out.
Subj: Odorless brown discharge
. It’s around the time I’m supposed to be on my periods and I am on my period but mixed with the blood is an odorless thin brown colored discharge. This only occurred after taking orthro tri cyclen lo. I am not and never have been in the past sexually active (I’m currently a virgin) and I would like to know if this is normal or if it is some kind of infection/side effect of the pill. If anyone else can help my email is (removed for your protection). Thanks,
AskDocWeb: This is your uterus sloughing off its lining. Everything is fine. Please do yourself a favor and never post your email address in a forum. There are computer programs that collect these addresses to be used for spam. You would get an increasing amount of email ads until your mailbox is close to useless because it would be full of advertisements.
Subj: Tender breasts, mood swings, bloating and insatiable cravings on Ortho lo
I am 23 years old and have been taking ortho try (lo) for about a month. I have never been on any other birth control and wanted to see if this could regulate my cycle. In the first week I began to experience very tender breasts, mood swings, bloating and insatiable cravings. I am worried that I am going to gain a lot of weight although I am trying not to give in to my desire constantly, it seems that all I want to do is eat! I am a vegetarian and I snack on carrots and veggies most of the time, but I have been wanting nuts very badly in the last week or so. I begin the sugar pills of the first pack tomorrow. I almost cried over very trivial things. My breasts are so sore at times I cannot even lay on my stomach. I want to work out, but when I begin to run my breasts hurt so bad I have to stop. Is this to be expected? If this continues, I think I am going to have to stop talking this pill.
Subj: Just curious:
I got off the ” lo pill” about a month ago, it may be subconscious but I am starting to think my period might be late. Is it normal to have sporadic periods like I did when I was on bc? I have used other protection since I got off such as withdrawal or condoms…thanx!
AskDocWeb: Yes, your periods may be abnormal for a few months. Withdrawal is not very good birth control method since all it takes is one little sperm.
Subj: Another bad note about Ortho Lo
When I was on Ortho Tri-Cyclen, my skin was clear, and my sex drive was normal for any 20 yr old. When Planned Parenthood switched me to Lo, all hell broke loose! The acne won’t go away. No matter what I try. don’t take Lo.
Subj: Dry, painful intercourse
I am on Ortho Tri-cyclen lo and I am having decrease sex drive and decrease in lubrication, I seem to be very dry, I have been on this Birth control pill for 5 months, when can I expect these side affects to go away. I also have itching and burning in my vagina and sometimes painful intercourse which I thought was a yeast infection but I went to a gyn and he said it wasn’t. I am only with one partner and neither of us have any STD’s. What could these symptoms be, and when will my side effects from taking the pill stop? Will I ever get my sex drive back?
AskDocWeb: After 5 months, whatever side effects you have from Ortho Tri-cyclen lo are likely to continue. It sounds like it might be time to check out an alternative.
Subj: Ortho Tricyclen lo
I’ve been on Ortho-tri lo since May 25 (now Aug. 27th) and I just want to know when its supposed to take effect and when will stop gaining weight. I’ve gained about 15 pounds very quickly, and I feel so much worse then when I started. I’m taking it for acne and a very heavy period, and I don’t miss the cramps or feeling anemic, but I wonder if I should still take ortho-tricyclen lo at all.
AskDocWeb: There haven’t been good reports on Ortho-lo stopping acne. Read what the other women have been saying about Ortho-lo and decide.
Subj: Just starting ortho tri cyclen lo
I am just starting to take ortho tri cyclen lo and I was wondering when it is okay for me to start having sex. I heard from different people that you can start after about 11 days of taking the pill but others have told me that you have to wait a month until your next period. When is it safe for me to do so without getting pregnant?
AskDocWeb: We always recommend being on the safe side so waiting a month is a good idea. Don’t take any chances of becoming pregnant. Read more feedback
Report – 32 – 33 – 34 – 35 – Page 36 – 37 – 38 – 39 – 40 – Last Page 175